MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number EUP3015X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use two euphora rx ptca balloon catheters to treat a moderately tortuous lesion exhibiting 50% stenosis located in the mid left anterior descending (lad) artery.There was no issues noted to the packaging.There was no issues noted when removing the device from the hoop.The device was not inspected.The device was not pre-dilated.Excessive force was not used during delivery.It was reported that the device detached at the catheter during advancement through the guide catheter.It was stated that the patient had instent restenosis in the mid lad.A wire was passed through the lesion and oct was performed.It was stated that the oct or wire may have got caught on the previously implanted stent.It was reported that a non medtronic balloon caught the vessel after ballooning.During the removal, the non medtronic balloon broke from the shaft.The 3.0 x 15 euphora rx was then attempted to be used and it also broke at the shaft.It was noted that several other balloons were used including a 2.5 x 15 euphora rx.There was no issues noted with the 2.5 x 15 euphora rx.A snare was used to trap the balloon and all pieces were removed from the patients body.No patient injury was reported.
 
Additional Manufacturer Narrative
Correction.Device was not returned for evaluation.Device evaluation previously reported was for eup3015x lot 217889500.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: it was later reported that the euphora and the non-medtronic balloon were used in the launcher 6f guide catheter that returned for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: the device returned with a detachment on the transition shaft distal to the strain relief, the support wire and hypotube detached from the transition shaft.The transition material was material was jagged and uneven at the detachment site.Kinks were evident on the distal shaft.The balloon folds returned expanded.No other damage evident to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: it was indicated that the non-medtronic balloon broke from the shaft in the guide catheter during removal.The 3.0 x 15 euphora rx was then attempted to be used to trap the parts of the non-medtronic balloon and it also broke at the shaft.A snare was used to trap the 3.0 x 15 euphora rx.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key9822474
Report Number9612164-2020-01130
Device Sequence Number3068309
Product Code LOX
UDI-Device Identifier00643169560154
UDI-Public00643169560154
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2021
Device Model NumberEUP3015X
Device Catalogue NumberEUP3015X
Device Lot Number218711917
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/20/2020
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer03/12/2020
04/06/2020
04/21/2020
04/22/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date03/31/2020
04/17/2020
04/28/2020
04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;